항생제로 인한 스티븐스-존슨증후군과 급성 전신성 발진성 농포증이 중첩으로 나타난 1예와 문헌고찰
A Stevens-Johnson syndrome and acute generalized exanthematous pustulosis overlap caused by antibiotics: A case report
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Stevens-Johnson syndrome (SJS) and acute generalized exanthematous pustulosis (AGEP) are 2 distinct entities that can overlap within the spectrum of severe cutaneous adverse reaction (SCAR). AGEP is a self-limiting and drug-induced eruption characterized by sudden onset of sterile pustules, erythema, and sometimes fever. SJS, in contrast, is a severe form of SCAR that causes blistering and necrosis of the skin and mucosal membranes, often leading to significant morbidity and mortality. However, there are cases where patients may present with symptoms that overlap between AGEP and SJS, making it challenging to differentiate the 2 conditions. This report describes a 70-year-old male with nontuberculous mycobacterium tenosynovitis in the left hand, coinfected with methicillin-resistant coagulase-negative Staphylococcus and Klebsiella oxytoca. After administration of additional antibiotics, the patient developed fever and erythematous macules with purpuric centers on the trunk and the extremities. Further examination revealed marked leukocytosis and elevated C-reactive protein levels. Skin biopsy histopathology showed subcorneal intraepidermal pustule formation with neutrophil infiltration. The patient’s clinical course improved after cessation of the culprit drugs and treatment with a high-dose systemic steroid. This case highlights the rare occurrence of SJS/AGEP overlap and underscores the importance of prompt diagnosis and appropriate management of these SCAR.
Abstract
Stevens-Johnson syndrome (SJS) and acute generalized exanthematous pustulosis (AGEP) are 2 distinct entities that can overlap within the spectrum of severe cutaneous adverse reaction (SCAR). AGEP is a self-limiting and drug-induced eruption characterized by sudden onset of sterile pustules, erythema, and sometimes fever. SJS, in contrast, is a severe form of SCAR that causes blistering and necrosis of the skin and mucosal membranes, often leading to significant morbidity and mortality. However, there are cases where patients may present with symptoms that overlap between AGEP and SJS, making it challenging to differentiate the 2 conditions. This report describes a 70-year-old male with nontuberculous mycobacterium tenosynovitis in the left hand, coinfected with methicillin-resistant coagulase-negative Staphylococcus and Klebsiella oxytoca. After administration of additional antibiotics, the patient developed fever and erythematous macules with purpuric centers on the trunk and the extremities. Further examination revealed marked leukocytosis and elevated C-reactive protein levels. Skin biopsy histopathology showed subcorneal intraepidermal pustule formation with neutrophil infiltration. The patient’s clinical course improved after cessation of the culprit drugs and treatment with a high-dose systemic steroid. This case highlights the rare occurrence of SJS/AGEP overlap and underscores the importance of prompt diagnosis and appropriate management of these SCAR.
참고문헌 (20)
- Gerull R, "Toxic epidermal necrolysis and Stevens-Johnson syndrome : a review", Crit Care Med, 39, pp.1521~1532 (2011)
- Sidoroff A, "Acute generalized exanthematous pustulosis(AGEP)--a clinical reaction pattern", J Cutan Pathol, 28, pp.113~119 (2001)
- Moreno-Arrones OM, "Acute generalized exanthematous pustulosis simulating Stevens-Johnson syndrome", toxic epidermal necrolysis associated with the use of vismodegib, 2018, pp.4, 123~125
- Coleman I, "Acute generalized exanthematous pustulosis and Stevens-Johnson syndrome overlap due to hydroxychloroquine : a case report", J Med Case Rep, 14, pp.210~ (2020)
- Goh TK, "Acute generalised exanthematous pustulosis and toxic epidermal necrolysis induced by carbamazepine", Singapore Med J, 49, pp.507~510 (2008)
- Lateef A, "Acute generalized exanthematous pustulosis and toxic epidermal necrolysis induced by hydroxychloroquine", Clin Rheumatol, 28, pp.1449~1452 (2009)
- van Hattem S, "Severe flucloxacillin-induced acute generalized exanthematous pustulosis (AGEP), with toxic epidermal necrolysis (TEN)-like features: does overlap between AGEP and TEN exist? Clinical report and review of the literature", Br J Dermatol, 171, pp.1539~1545 (2014)
- Bellón T, "Mechanisms of severe cutaneous adverse reactions : recent advances", Drug Saf, 42, pp.973~992 (2019)
- Charlton OA, "Toxic epidermal necrolysis and Steven-Johnson syndrome : a comprehensive review", Adv Wound Care(New Rochelle), 9, pp.426~439 (2020)
- Bastuji-Garin S, "SCORTEN : a severity-of-illness score for toxic epidermal necrolysis", J Invest Dermatol, 115, pp.149~153 (2000)
- Mockenhaupt M, "Stevens-Johnson syndrome and toxic epidermal necrolysis: assessment of medication risks with emphasis on recently marketed drugs. The EuroSCAR-study", J Invest Dermatol, 128, pp.35~44 (2008)
- Sassolas B, "ALDEN, an algorithm for assessment of drug causality in Stevens-Johnson Syndrome and toxic epidermal necrolysis : comparison with case-control analysis", Clin Pharmacol Ther, 88, pp.60~68 (2010)
- Kim HW, "Acute generalized exanthematous pustulosis presumed to be caused by acetaminophen", Allergy Asthma Respir Dis, 5, pp.52~55 (2017)
- Hotz C, "Systemic involvement of acute generalized exanthematous pustulosis : a retrospective study on 58 patients", Br J Dermatol, 169, pp.1223~1232 (2013)
- Meiss F, "Overlap of acute generalized exanthematous pustulosis and toxic epidermal necrolysis : response to antitumour necrosis factor-alpha antibody infliximab : report of three cases", J Eur Acad Dermatol Venereol, 21, pp.717~719 (2007)
- Peermohamed S, "Acute generalized exanthematous pustulosis simulating toxic epidermal necrolysis : a case report and review of the literature", Arch Dermatol, 147, pp.697~701 (2011)
- Scheinfeld N, "Acute generalized exanthematous pustulosis resembling toxic epidermal necrolysis caused by famotidine", Acta Derm Venereol, 83, pp.76~77 (2003)
- Byerly FL, "Valdecoxib-associated acute generalized exanthematous pustulosis", Burns, 31, pp.383~387 (2005)
- Kardaun SH, "Acute generalized exanthematous pustulosis(AGEP), presenting with toxic epidermal necrolysis-like features, due to morphine : a neglected culprit?", Eur J Dermatol, 21, pp.427~428 (2011)
- Worsnop F, "Acute generalized exanthematous pustulosis mimicking toxic epidermal necrolysis in patients with psoriasis : a coincidence?", Clin Exp Dermatol, 40, pp.688~689 (2015)
